Posted by Ron Hill on August 5, 2009, at 6:41:26
In reply to HELP .... extreme HYPOTENSION on NARDIL????, posted by UGOTTAHaveHOPE on August 4, 2009, at 14:31:00
> Two weeks ago, I increased from 45mg of Nardil to 75 ...
> URGENT: Over the last two days, I have felt extreme hypotension.
Hypotension was problematic when I ramped up my Nardil dosage rapidly after washing out a recent failed Parnate trial. But, the hypotension was just a start-up side effect that lasted a week or so. I went from zero to 90 mg/day of Nardil in about one week in order to stop my depression pronto.
I used some table salt on my tongue to increase my blood pressure as needed. Worked fine. I put some salt in an old med bottle to carry in my pocket. Those dizzy, starry vision, and wobbly knees episodes are kinda scary, aren't they.
Id been on Nardil for about three years prior to my Parnate trial. I tried the switch in hopes of losing my Nardil-induced fifty pound weight gain and erectile dysfunction.
I gave Parnate a three month chance to work on my bipolar depression. But, apart from a couple days at start-up, and a couple more days six weeks into the trial, Parnate left me constantly depressed. On the plus side, I started to lose some weight on Parnate and it solved my ED. Ironically, however, Parnate caused premature ejaculation.
More details than you probably wanted to know.
dx: Bipolar II with ultra rapid cycling, and mild OCPD
600 mg/day Trileptal
200 mg/day Lamictal
500 mg/day Keppra
90 mg/day Nardil